Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2013, 5:49 AM EDT for Gordon County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 5:49 AM EDT (09:49 UTC)
- Expired
- Jul 20, 2013, 6:30 AM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
County Gordon County, GA
The radar
The Atlanta radar (KFFC), 126 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703
WWUS82 KFFC 200949
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 AM EDT SAT JUL 20 2013
GAZ012-013-020-021-201030-
549 AM EDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PICKENS...BARTOW...
CHEROKEE AND GORDON COUNTIES UNTIL 630 AM EDT...
AT 542 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND A FEW THUNDERSTORMS WITH HEAVY RAIN FROM AROUND REDBUD
SONORAVILLE TO PINE LOG...FAIRMOUNT AND FUNKHOUSER...MOVING
NORTHEAST AT 5 MPH.
RAINFALL AMOUNTS BETWEEN THREE QUARTERS OF AN INCH AND 2 INCHES CAN
BE EXPECTED ACROSS PICKENS...BARTOW...CHEROKEE AND GORDON COUNTIES
THROUGH 630 AM EDT...INCLUDING AREAS AROUND WHITE...PINE LOG...
FOLSOM...SONORAVILLE...FUNKHOUSER...SALACOA VALLEY...FAIRMOUNT...
RANGER...OAKMAN...REDBUD...AUDUBON AND NICKELSVILLE. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND CAUSE
PONDING OF WATER ON ROADWAYS. THIS RAINFALL WILL ALSO CAUSE RISING
WATER ON SMALL CREEKS AND STREAMS AND IN LOW-LYING AREAS.
&&
LAT...LON 3462 8474 3460 8472 3458 8466 3455 8465
3454 8459 3431 8458 3426 8466 3426 8473
3433 8484 3443 8490 3462 8493 3461 8475
TIME...MOT...LOC 0946Z 209DEG 4KT 3447 8484 3441 8476
3435 8471
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:42 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 20, 3:42 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 AM EDT SAT JUL 20 2013 .SHORT TERM /TODAY THROUGH SUNDAY/... MAIN FEATURE WILL BE INCREASING MOISTURE FROM THE SOUTH AS THE UPPER LOW OVER THE NORTHERN GULF OPENS PUTTING THE CWA IN A SOUTHERLY FLOW. GFS AND NAM SHOW A STRONG SHORT WAVE...CURRENTLY OVER THE NORTHERN GULF JUST SOUTH OF THE AL AND FL PANHANDLE...MOVING OUT OF THE GULF THIS MORNING AND MOVING INTO THE CWA TODAY. THIS WILL BRING MORE COVERAGE OF SHOWERS/TSTORMS TODAY. WILL INCREASE POPS TO HIGH CHANCE EXTREME NORTH...LIKELY TO CATEGORICAL FOR THE REST OF THE CWA LATE THIS AFTERNOON. THIS WAVE WILL BE SLOW TO MOVE AND IT WILL STILL BE MOVING ACROSS THE CWA TONIGHT KEEPING THE CHANCES OF SHOWERS/TSTORMS GOING THROUGH THE NIGHT. THIS WAVE EXITS SUNDAY MORNING WITH ANOTHER SHORT WAVE...ALSO FORECAST BY GFS AND NAM...TO MOVE INTO THE WESTERN PART OF THE CWA SUNDAY AFTERNOON. WILL INCREASE POPS TO LIKELY ACROSS WEST AND NORTH GA FOR SUNDAY AFTERNOON. MAX TEMPS TODAY AND SUNDAY WILL BE A LITTLE COOLER THAN FRIDAYS MAX TEMPS. WITH A TROPICAL ATMOSPHERE HOLDING OVER THE CWA...MIN TEMPS WILL NOT DROP BELOW 70 FOR MOST OF THE AREA AND GUIDANCE HAS A GOOD HANDLE ON THIS. 17 .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MEDIUM RANGE MODELS CONTINUE TO COME INTO BETTER ALIGNMENT THROUGH THE EXTENDED FORECAST PERIOD CONCERNING THE FINER DETAILS OF THE OVERALL PATTERN OF PERSISTENT UPPER LEVEL TROUGHING ACROSS THE EASTERN U.S. GFS/ECMWF AND CMC MODELS ALL SHOWING A DECENT SHORT WAVE IMPACTING THE FORECAST AREA MONDAY AND TUESDAY AS THE INITIAL UPPER TROUGH AXIS PASSES OVER THE REGION. SURFACE LEE TROUGH ALSO PERSISTS OVER THE REGION...HOWEVER NONE OF THE MODELS ARE DEPICTING AN ACTIVE FRONTAL SYSTEM WITH THIS SHORT WAVE FOR THE BEGINNING OF THE WEEK. NEVER THE LESS...THE INGREDIENTS MENTIONED ABOVE SHOULD BE SUFFICIENT TO BUMP POPS UP A BIT WITH THIS CYCLE WITH A DIURNAL MAX IN THE AFTERNOON AND EVENING. LATER IN THE WEEK THE GFS/CMC MODELS KEEP THE UPPER TROUGH AXIS EAST OF THE STATE AND EVEN BEGIN TO BUILD THE WESTERN U.S. RIDGE INTO THE REGION. THE ECMWF RETROGRADES THE UPPER TROUGH SLIGHTLY KEEPING THE TROUGH AXIS OVER THE STATE THROUGH FRIDAY. MODELS ARE ALSO SHOWING SOME DECREASE IN OVERALL MOISTURE OVER THE REGION FOR THE LATTER HALF OF THE WEEK...BUT ALL OF THIS WOULD NOT BE ENOUGH TO SHUT DOWN DIURNAL CONVECTION COMPLETELY. I PLAN ON KEEPING THE CHANCE POP TREND WE CURRENTLY HAVE IN THE EXTENDED FORECAST GRIDS THROUGH THE LATTER HALF OF THE WORK WEEK INTO NEXT WEEKEND. TEMPERATURES SHOULD TREND A BIT BELOW SEASONAL NORMALS THROUGH THE FIRST HALF OF THE EXTENDED FORECAST PERIOD WITH INCREASED CLOUD COVER AND PRECIPITATION...BUT ARE LIKELY TO EDGE BACK UP TOWARD NORMAL DURING THE SECOND HALF OF THE PERIOD AS WE DRY OUT SOME. 20 && .HYDROLOGY... K INDEX VALUES FORECAST INTO THE MID AND UPPER 30S TODAY AND SUNDAY WITH PWATS INCREASING TO OVER 2 INCHES ACROSS CENTRAL AND PARTS OF NORTH GA. IT IS POSSIBLE THAT ISOLATED SPOTS COULD REACH FFG DEPENDING ON WHERE THE CONVECTION FORMS...BUT AT THIS TIME DO NOT EXPECT A WIDESPREAD AREA OF FLOODING. THEREFORE WILL NOT ISSUE A FLOOD/FLASH FLOOD WATCH. && AVIATION... 06Z UPDATE... SHOWERS WEST OF ATL SHOULD CONTINUE TO MOVE NORTH KEEPING THE TAF SITES DRY FOR NOW. SOME IFR CIGS DEVELOPING ACROSS CENTRAL/SOUTH GA AND THESE WILL ADVECT NORTHWARD MOVING INTO MCN/CSG AROUND 09/10Z AND INTO ATL AROUND 12Z. CIGS SHOULD RISE ABOVE MVFR BY 15/16Z AND REMAIN VFR INTO THIS EVENING. EXPECT MVFR CIGS TO DEVELOP AFTER MIDNIGHT TONIGHT ACROSS THE ENTIRE AREA. CONVECTION WILL SPREAD NORTHWARD THROUGH TODAY WITH MOST AREAS SEEING SHRA/TSRA THIS AFTERNOON AND HAVE ADDED TEMPO GROUPS FOR TSRA FOR ALL AREAS. CONVECTION SHOULD DIMINISH THIS EVENING BUT NOT TOTALLY DISSIPATE. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON IFR/MVFR CIGS THIS MORNING. MEDIUM ON TIMING AND COVERAGE OF CONVECTION TODAY. HIGH ON ALL REMAINING ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 89 71 87 71 / 60 60 50 40 ATLANTA 86 72 86 72 / 60 60 60 40 BLAIRSVILLE 85 67 84 66 / 50 50 60 40 CARTERSVILLE 86 70 86 70 / 50 50 60 30 COLUMBUS 89 73 90 72 / 80 60 60 30 GAINESVILLE 88 71 87 71 / 50 50 60 40 MACON 87 72 88 72 / 80 60 60 40 ROME 89 70 87 70 / 50 50 60 30 PEACHTREE CITY 87 70 87 70 / 70 60 60 30 VIDALIA 88 72 89 73 / 80 60 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....20 AVIATION...17
Hazardous weather outlook, Jul 20, 4:20 AM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 AM EDT SAT JUL 20 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 420 AM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... HEAVY RAIN...GUSTY WINDS AND LIGHTNING. DISCUSSION... A MOIST AND UNSTABLE AIRMASS ALONG WITH AN UPPER-LEVEL LOW MOVING NORTH OUT OF THE GULF OF MEXICO WILL COMBINE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. THE BEST CHANCES WILL BE THIS AFTERNOON AND EVENING WITH THE ADDITIONAL INSTABILITY PROVIDED BY DAYTIME HEATING. WITH PRECIPITABLE WATER VALUES INCREASING TO AROUND 2 INCHES...THE PRIMARY THREAT WILL BE HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. INSTABILITY WILL BE MODERATE BY THIS AFTERNOON...AND A FEW OF THESE STORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND INTO THE EARLY EVENING WITH DAMAGING WINDS UP TO 60 MPH THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH TUESDAY. WITH SCATTERED...MAINLY AFTERNOON AND EVENING... THUNDERSTORMS EXPECTED WEDNESDAY THROUGH FRIDAY. THE MAIN HAZARDS WILL BE GUSTY WINDS...HEAVY RAIN AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 20, 1:56 AM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 AM EDT SAT JUL 20 2013
GAZ031-200645-
156 AM EDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PAULDING COUNTY
UNTIL 245 AM EDT...
AT 151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND A FEW THUNDERSTORM WITH HEAVY RAIN FROM AROUND HIRAM TO
DALLAS AND DRAKETOWN...MOVING NORTH AT 5 MPH.
RAINFALL AMOUNTS BETWEEN THREE QUARTERS OF AN INCH AND ONE AND A
HALF INCHES CAN BE EXPECTED ACROSS PAULDING COUNTY THROUGH 245 AM
EDT...INCLUDING AREAS AROUND UNION...HIRAM...DALLAS...NEW GEORGIA...
YORKVILLE...NEW HOPE...CROSS ROADS AND BURNT HICKORY RIDGE. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND
CAUSE PONDING OF WATER ON ROADWAYS. THIS RAINFALL WILL ALSO CAUSE
RISING WATER ON SMALL CREEKS AND STREAMS AND IN LOW-LYING AREAS.
&&
LAT...LON 3395 8505 3395 8498 3396 8497 3408 8492
3408 8474 3395 8474 3394 8472 3383 8473
3379 8492 3382 8504 3390 8503 3391 8505
TIME...MOT...LOC 0553Z 177DEG 6KT 3392 8480Special weather statement, Jul 20, 5:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 AM EDT SAT JUL 20 2013
GAZ012-013-020-021-201030-
549 AM EDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PICKENS...BARTOW...
CHEROKEE AND GORDON COUNTIES UNTIL 630 AM EDT...
AT 542 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND A FEW THUNDERSTORMS WITH HEAVY RAIN FROM AROUND REDBUD
SONORAVILLE TO PINE LOG...FAIRMOUNT AND FUNKHOUSER...MOVING
NORTHEAST AT 5 MPH.
RAINFALL AMOUNTS BETWEEN THREE QUARTERS OF AN INCH AND 2 INCHES CAN
BE EXPECTED ACROSS PICKENS...BARTOW...CHEROKEE AND GORDON COUNTIES
THROUGH 630 AM EDT...INCLUDING AREAS AROUND WHITE...PINE LOG...
FOLSOM...SONORAVILLE...FUNKHOUSER...SALACOA VALLEY...FAIRMOUNT...
RANGER...OAKMAN...REDBUD...AUDUBON AND NICKELSVILLE. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND CAUSE
PONDING OF WATER ON ROADWAYS. THIS RAINFALL WILL ALSO CAUSE RISING
WATER ON SMALL CREEKS AND STREAMS AND IN LOW-LYING AREAS.
&&
LAT...LON 3462 8474 3460 8472 3458 8466 3455 8465
3454 8459 3431 8458 3426 8466 3426 8473
3433 8484 3443 8490 3462 8493 3461 8475
TIME...MOT...LOC 0946Z 209DEG 4KT 3447 8484 3441 8476
3435 8471The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:56 AM EDT | Special Weather Statement | FFC | Paulding | 49 min |
| Jul 20, 6:35 AM EDT | Flash Flood Warning | FFC | Bartow, Gordon | 4 hr |
| Jul 20, 6:41 AM EDT | Special Weather Statement | FFC | Murray | 34 min |
| Jul 20, 7:12 AM EDT | Special Weather Statement | FFC | Murray | 63 min |
| Jul 20, 1:32 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Jul 20, 2:12 PM EDT | Special Weather Statement | FFC | White | 33 min |
| Jul 20, 3:05 PM EDT | Special Weather Statement | FFC | Hall | 25 min |
| Jul 20, 3:40 PM EDT | Special Weather Statement | FFC | Douglas | 35 min |
| Jul 20, 3:53 PM EDT | Special Weather Statement | FFC | Hall | 52 min |
| Jul 20, 3:59 PM EDT | Special Weather Statement | FFC | Clayton | 46 min |
| Jul 20, 4:19 PM EDT | Special Weather Statement | FFC | Cobb | 41 min |
| Jul 20, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 51 min |
| Jul 20, 4:41 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, Douglas, Fulton | 6 hr |
| Jul 20, 5:42 PM EDT | Special Weather Statement | FFC | Heard | 33 min |
| Jul 20, 6:19 PM EDT | Special Weather Statement | FFC | Heard | 41 min |
| Jul 20, 6:39 PM EDT | Special Weather Statement | FFC | Union | 51 min |
| Jul 20, 6:43 PM EDT | Special Weather Statement | FFC | Dawson | 62 min |
| Jul 20, 7:29 PM EDT | Special Weather Statement | FFC | Oglethorpe | 61 min |
| Jul 20, 7:36 PM EDT | Special Weather Statement | FFC | Baldwin | 54 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.